Alert archive / Illinois / Special Weather Statements in 2021
Special Weather Statement, NWS Lincoln, IL
NWS Lincoln, IL issued this special weather statement at Jul 25, 2021, 3:05 AM CDT for Crawford County, Illinois. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 3:05 AM CDT (08:05 UTC)
- Expired
- Jul 25, 2021, 3:45 AM CDT
- In force
- 40 min
- Issued by
- NWS Lincoln, IL
- Hail
- 0.00 in
- Wind
- 50
County Crawford County, IL
The radar
The Evansville,IN radar (KVWX), 69 km from the middle of the area, began a volume at 08:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 8.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2275 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1261 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 262 m²/s²
- Significant tornado parameter
- 1.1
- Supercell composite
- 13.1
The text
As transmitted.
609
WWUS83 KILX 250805
SPSILX
Special Weather Statement
National Weather Service Lincoln IL
305 AM CDT Sun Jul 25 2021
ILZ068-073-250845-
Lawrence-Crawford-
305 AM CDT Sun Jul 25 2021
...A strong thunderstorm will impact portions of northeastern
Lawrence and southern Crawford Counties through 345 AM CDT...
At 305 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Hebron, or over Robinson, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Palestine around 310 AM CDT.
Flat Rock around 315 AM CDT.
Birds around 325 AM CDT.
Other locations in the path of this storm include Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3870 8752 3864 8762 3892 8794 3910 8763
3905 8758 3899 8756 3899 8758 3896 8751
3890 8752 3889 8754 3888 8753 3886 8755
3885 8753 3882 8753 3879 8750 3877 8751
3874 8750
TIME...MOT...LOC 0805Z 319DEG 25KT 3897 8774
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
$$
ShimonWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this special weather statement went out at Jul 25, 12:10 AM CDT, 2 hours 55 minutes earlier.
Area forecast discussion, Jul 25, 12:10 AM CDT, 2 hours 55 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1210 AM CDT Sun Jul 25 2021 .SYNOPSIS... Issued at 223 PM CDT Sat Jul 24 2021 Isolated to scattered storms remain possible into this evening as cold front moves into the area. Some of the storms could be severe with damaging winds the primary threats. Despite the front moving through the area tonight through tomorrow, warm weather will continue into next week. && .SHORT TERM...(This evening through Sunday) ISSUED AT 223 PM CDT Sat Jul 24 2021 Isolated showers developed across the area and continued to the east, getting east of I-57 this afternoon. As these showers move east late this afternoon, there should be a dry period into early afternoon before a cold front drops into the area. As the front moves into the humid airmass, characterized by dwpts in the mid to upper 70s, additional thunderstorms will develop along this front and move east and southeast across the area. Higher pops will be early this evening before things diminish after sunset. So likely pops are expected in the north before midnight with chance pops across the middle of the CWA after midnight. The front will move south into tomorrow with the chance of pops remaining southeast of I-70. Overnight lows will remain quite warm with lower to middle 70s expected. Highs tomorrow will still be around 90 even through the front will be south of most of the area. .LONG TERM...(Sunday night through Saturday) ISSUED AT 223 PM CDT Sat Jul 24 2021 The front will remain over southern IL tomorrow night and Monday with isolated to scattered showers and storms possible. Beyond that, dry weather is expected through Wed night. Temps may cool a tad but temps will return to the lower 90s by mid week. Isolated to scattered storms will return the end of the week and into the weekend as another frontal boundary drops into the area from the north. Temps will also remain quite warm on Thursday, but as the boundary drops into the area, clouds and some precip will allow temps to drop back into the middle 80s for Friday and the weekend. && .AVIATION...(For the 06Z TAFS through 06Z Sunday night) Issued at 1201 AM CDT Sun Jul 25 2021 Thunderstorm activity will continue to wane late this evening across central Illinois. Satellite imagery reveals warming cloud tops, and that trend is expected to continue. Most of the regional terminals will remain OVC overnight, but with cigs above 20 kft. Skies then break for some sun Sunday morning. Surface winds will gradually shift to the north throughout the TAF period with sustained speeds between 5-10 kts. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...Auten SHORT TERM...Auten LONG TERM...Auten AVIATION...MJA
Hazardous weather outlook, Jul 24, 3:26 PM CDT, 11 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 326 PM CDT Sat Jul 24 2021 ILZ027>031-037-038-251100- Knox-Marshall-McLean-Peoria-Stark-Tazewell-Woodford- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected to move south into the area this evening. Some of the storms may be severe, with the primary hazards being damaging winds and isolated large hail. An isolated tornado is also possible. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the mid 90s to around 100 degrees are expected on Sunday, and from 100 to 105 degrees on Wednesday and perhaps Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this evening, most likely between 6 pm and 10 pm. ILZ036-040-041-047-049-050-251100- Cass-Fulton-Mason-Morgan-Schuyler-Scott- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of west central Illinois. .DAY ONE...TONIGHT... Scattered thunderstorms are expected later this evening. The stronger storms may cause isolated damaging winds. Flooding will continue along the Illinois River from Havana to Beardstown. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the upper 90s to around 100 degrees are expected each day through Tuesday, then around 105 degrees on Wednesday and Thursday. A few thunderstorms are possible at times Sunday afternoon south of I-72, although severe weather is not expected. Lingering flooding on the Illinois River should subside around mid week. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, most likely after 9 pm. ILZ042>046-048-051>057-061-251100- Champaign-Christian-Coles-De Witt-Douglas-Edgar-Logan-Macon- Menard-Moultrie-Piatt-Sangamon-Shelby-Vermilion- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of central Illinois and east central Illinois. .DAY ONE...TONIGHT... While isolated thunderstorms are possible through early evening, better chances are expected after sunset. The stronger storms will be capable of producing isolated damaging winds. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the mid 90s to around 100 degrees are expected on Sunday, and again Tuesday through Thursday. A few thunderstorms are possible on Sunday, mainly south of a Springfield to Danville line, but they are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed tonight, mainly after 9 pm. ILZ062-063-066>068-071>073-251100- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 326 PM CDT Sat Jul 24 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...TONIGHT... Isolated thunderstorms will be possible this evening, and again after midnight. The severe weather threat should be further north. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... Afternoon heat index values in the mid 90s to around 100 degrees are expected on Sunday, and again Tuesday through Thursday. Scattered thunderstorms are expected Sunday and Monday, but these are currently not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Geelhart
In the hours before
Special weather statement, Jul 24, 9:45 PM CDT, 5 hours 20 minutes before
Special Weather Statement
National Weather Service Lincoln IL
945 PM CDT Sat Jul 24 2021
ILZ045-046-250315-
Vermilion-Champaign-
945 PM CDT Sat Jul 24 2021
...Strong thunderstorms will impact portions of Vermilion and
northeastern Champaign Counties through 1015 PM CDT...
At 945 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Potomac to 6 miles east of Danville.
Movement was south at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Danville and Tilton around 950 PM CDT.
Other locations in the path of these storms include Oakwood, Fithian
and Muncie.
This includes Interstate 74 between mile markers 198 and 219.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 4010 8794 4049 8793 4049 8753 3992 8754
TIME...MOT...LOC 0245Z 345DEG 20KT 4033 8788 4016 8751
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
DeubelbeissLocal storm report, Jul 24, 11:31 PM CDT, 3 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1131 PM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN HOOPESTON 40.47N 87.67W
07/24/2021 M1.89 INCH VERMILION IL BROADCAST MEDIA
&&Local storm report, Jul 24, 11:33 PM CDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1133 PM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN VERMILION REGIONAL AIRP 40.20N 87.60W
07/24/2021 M1.74 INCH VERMILION IL AWOS
AWOS STATION KDNV DANVILLE AIRPORT.
&&Local storm report, Jul 24, 11:34 PM CDT, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
1134 PM CDT SAT JUL 24 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM HEAVY RAIN 2 WNW BROWNING 40.14N 90.42W
07/24/2021 M1.21 INCH SCHUYLER IL MESONET
MESONET STATION DW9440 BROWNING.
&&Special weather statement, Jul 25, 3:05 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Lincoln IL
305 AM CDT Sun Jul 25 2021
ILZ068-073-250845-
Lawrence-Crawford-
305 AM CDT Sun Jul 25 2021
...A strong thunderstorm will impact portions of northeastern
Lawrence and southern Crawford Counties through 345 AM CDT...
At 305 AM CDT, Doppler radar was tracking a strong thunderstorm over
New Hebron, or over Robinson, moving southeast at 30 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
This strong thunderstorm will be near...
Palestine around 310 AM CDT.
Flat Rock around 315 AM CDT.
Birds around 325 AM CDT.
Other locations in the path of this storm include Russellville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3870 8752 3864 8762 3892 8794 3910 8763
3905 8758 3899 8756 3899 8758 3896 8751
3890 8752 3889 8754 3888 8753 3886 8755
3885 8753 3882 8753 3879 8750 3877 8751
3874 8750
TIME...MOT...LOC 0805Z 319DEG 25KT 3897 8774
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
ShimonThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:05 PM CDT | Special Weather Statement | ILX | Tazewell | 25 min |
| Jul 24, 7:28 PM CDT | Special Weather Statement | ILX | Tazewell | 32 min |
| Jul 24, 8:36 PM CDT | Severe Thunderstorm Warning | ILX | Vermilion | 39 min |
| Jul 24, 9:04 PM CDT | Special Weather Statement | ILX | Schuyler | 26 min |
| Jul 24, 9:45 PM CDT | Special Weather Statement | ILX | Vermilion | 30 min |
| Jul 25, 6:56 AM CDT | Areal Flood Advisory | ILX | Clay, Richland | 3 hr |
Nearby
Special Weather Statements in Illinois, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.